I've been taking Zyprexa at bedtime for the past few nights, per Endo #3, and I feel a lot better, folks. As a matter of fact, I felt better almost immediately after taking the first dose. It seems to act quick, like Xanax, but stays in the bloodstream longer or something. Dr. Pretorius was concerned that I was getting a little too used to Xanax, so he wants me to try to gradually come off of that and he'll increase the Zyprexa dosage. He said it was a "mood stabilzer" and isn't habit forming. He also gave me some Trazodone to use for sleep, but I hate that stuff. I had been on it in the past and it didn't seem to agree with me, but this Zyprexa appears to be the very first antidepressant/anti-anxiety medicine my body and mind can tolerate. (Yes, I've read about the risks and side effects.)
Has any one else used Zyprexa? I'm hanging in there for the RAI Friday (the decision was made for me by all three endos, by the way, since they think my levels are good enough right now) and I actually feel almost half human. I feel like a person should feel since I've been on this stuff. It seems to help the symptoms NOW--not in three weeks. I've actually felt a little calmer, have been greeting people and looking them in the eye, and have even interacted with women in the past couple days. I can't explain it, but I feel more positive and confident. Maybe it'll max out on me, but for now I like it. I've only thought of suicide a few times a day lately, rather than the usual continuous flow. Hehe.
Any single women want to go out? Lets have a cup of coffee and talk about our TSH and all the other Ts... :o)
I guess no one else has experience with this drug. I myself am amazed with it. It almost seems like it should be part of the regimen for any Graves' patient. I would never have learned about it had I not gone to Endo #3. For a few days I felt great, but I admit today I did slip a little bit...back into the anxiety/depression thing for a few hours. I went over to help my stepdad do some things and had to pace around the yard for about an hour and then went inside and flopped down on the floor and cried. My mother came and put a pillow under my head and told me to hold on. (I'm a 39 year-old Mama's boy who still thinks like a kid.) I had popped a couple Xanies on the way, which I'm trying to avoid, but it was enough to help. I ended up sleeping on the floor for a couple hours.
BUT...I can tell a difference in my general condition. The heart has been doing fine (with the Inderal LA 80 mg). No chest pain today, even during the small anxiety attack/depression/self pity episode on the floor.
Hasn't any one else had experience with this drug? I am going for RAI Friday, and I at least feel like I can hang on for it now...although I might max out on it like I do all of those shrink drugs.
Would it be best for me to start a journal of my own--so any one interested in tracking my experiences can just read that? I'm sure it gets annoying hearing me carry on about what a wreck I am and how my "life" stinks, so I don't want to keep clogging up the forum with my garbage. As much of a mess as I am--and haven't a clue about any thing--my only hope is that at least one Graves' patient in the future can benefit from my experience. It's been a long 2 1/2 year ride to hell and back...and I hate to think it will all be for nothing if I EVEN make it out.
Can anyone read another member's journal through the profile page? I only just noticed that today. I thought about starting from the VERY beginning...and recounting as best I can how my problem started and progressed. What concerns me lately are these "advanced" symptoms of Graves' that I wasn't even made aware of during my treatment. This stuff can KILL people. It once had a 50% mortality rate when not properly treated.
Nobody ever commented on this, so I wonder if I'm the only who's ever been prescribed Zyprexa by and endocrinologist? I'm not cured yet, folks, but I swear this is the first and only kind of shrinkdope that has EVER helped me. Actually it's almost scary. I feel half human for the first time in a few years. I was just curious if any one else had ever taken it--and what results they had. It almost seems to be made for Graves'.
Venora Moonwind also takes Zyprexa and has for quite some time now. I'm going to check into when I go back to the dr Tues. My Celexa just doesn't seem to be cutting it for me any more. V and I are both bipolars also.
Can you explain the risks of it to me? Will save me hours trying to look it up on this ancient dial up. I'd would greatly appreciate it.
Along with the same risks and side effects that come with any of the shrinkdrugs, Zyprexa has supposedly been linked to diabetes. One article I read suggests that 1% of patients who took it over a period of time became diabetic, but that could be coincidence, right?
We could maybe scratch my experience out after all. I felt good for a few days after I started on it, but maybe I was just in the "middle range" or something for those days. Maybe it was coincidence. After the way I felt today, I'm not so sure it's the miracle drug I thought it was. I'm having the same old problems again... and maybe worse. I'm once again think Graves' disease, or hyperthyroidism of any kind, is not my problem.
I take zyprexa as well as celexa I take them both at night It takes 4-6 weeks to get the full effect of your "head" meds as I call them.
Zyprexa is linked with weight gain and that is where the diabetes comes in.
I did gain weight initially on the zyprexa but I have now lost 22 pounds through healthy diet and exercise. I eat 6 small meals a day and I keep lots of healthy snacks around
I figured if I was going to eat all day I might as well eat lots of fruit and veggies and boy do they taste good to me.
Any drug has side effects including the "natural" ones. Educating yourself is the best way to deal with this. Its all about quality of life. I decided that my quality of life is great with my 3 lttle pills so I take them and get on with my life.
Give the zyprexa time to work.communicate with your doc and keep coming here.
We can help you through this.
My daughter is 16y and has had graves since she was 14y. She just had RAI therepy three weeks ago. She has had nothing but pain in her shoulder.tachycardia and the symptoms of the graves disease has come back again.she has lost 10 lbs in the last 7 days She has not been on her methamozole since the treatment. She is now taking propanalol for her tachycardia. I was just wondering if anyone has had the same problems. Does anyone have any advice please.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.